Results 1 to 4 of 4
Amitriptyline (Elavil) causing tremors/twitching?
  1. #1
    herbypebblez is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Default Amitriptyline (Elavil) causing tremors/twitching?

    Hi everyone,

    I'm new to this forum and had a question about an issue that has been concerning me a lot lately.

    I've been on Elavil for about a year and a half now for migraine issues and mild anxiety/depression. While those issues have cleared up, for the last three months I've been experiencing very noticeable tremors and twitching in my fingers.

    These finger twitches occur in both hands, and they are definitely more prominent when I left the given finger. However, on my right hand, it seems as though my thumb will occasionally tremor at rest from side to side. I am only 18 years old, but this tremor seems to resemble the Parkinsonian tremor a little bit and is quite concerning.

    I went to a doctor - who ordered a neck MRI after hearing that the tremors occur in both hands. He said it would be highly unlikely and practically impossible for me to have a disease like Parkinson's at this age, but I'm still getting quite worried.

    My question is this: Could Elavil be causing these finger tremors? I remember when my original neurologist first prescribed it, he listed off quite a few possible side-effects and I seem to remember tremors being one of them although I'm not too sure. I googled it and many sites list tremors as a common side-effect of this drug.

    If that's the case, why are the tremors showing up so late in the game? Is it possible for a drug to cause side-effects in such a delayed manner?

    Thanks so much!
    Last edited by herbypebblez; 03-04-2012 at 04:37 PM.

  2. #2
    csaeger1990 is offline New Member
    Join Date
    Sep 2012
    Posts
    1

    Default

    hello, i was actually googleing if elavil can cause twitching when i found this lol. i have been on elavil about the length as you and i get them really badly. sometimes when i get them it is so bad that i cant even hold something and sometime i accidently through them. this has been scaring me for a while, im always scared i am going to have a seizure or something. it usually is just my arms and hands. does yours get that bad? im sorry i dont have an answer your question, but i just wanted you to know that your not alone and at least one person (me) is experencing the same thing. if you find out anything would you let me know because like i said it really scares me.i really hope that you find something to help you and get well. CSAEGER1990

  3. #3
    life41 is offline New Member
    Join Date
    Sep 2012
    Posts
    5

    Default

    I am really sorry for you

  4. #4
    life41 is offline New Member
    Join Date
    Sep 2012
    Posts
    5

    Default

    I don't like elavil

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22